Tuberculous Lymphadenitis in a Patient Treated with Dupilumab: A Case Report
0
조회
0
다운로드
0
인용
0
참고문헌
키워드
초록
Tuberculous lymphadenitis is among the most frequent presentations of extrapulmonary tuberculosis; the most common presentation is isolated chronic non-tender lymphadenopa- thy in young adults without systemic symptoms. Dupilumab is a fully human monoclonal antibody directed against interleukin-4 receptor-α that blocks the synergistic effects of in- terleukin-4 and interleukin-13 on allergic inf lammation. Its well-known adverse events are allergic conjunctivitis, injection site reaction, and dupilumab facial redness. A 32-year-old female with severe atopic dermatitis was treated with dupilumab for 2 months at our clinic. She complained of multiple enlarged palpable lymph nodes on the right side of the neck and inguinal area for 2 months. Laboratory tests showed an increased total eosinophil count and immunoglobulin E level, as well as positive interferon-γ release assays. Radiological examination showed multiple low echoic and heterogeneous well-enhancing lymph nodes in level II, III, IV, and V of the neck. Histological examination revealed caseous necrosis and tuberculoid granuloma. The lymph node enlargements were completely relieved after anti- tuberculosis treatment. The mechanism for the development of tuberculous lymphadenitis in a patient receiving dupilumab is not fully understood yet. In some previous studies, treat- ment with dupilumab suppressed the expression of genes related not only to T helper 2 and eosinophil response but also to proinf lammatory responses. It could not inhibit the intra- cellular growth of Mycobacterium tuberculosis in macrophages, predisposing them to the development of tuberculous infection. To the best of our knowledge, this is the first report on the development of tuberculosis lymphadenitis in a patient treated with dupilumab.
Abstract
Tuberculous lymphadenitis is among the most frequent presentations of extrapulmonary tuberculosis; the most common presentation is isolated chronic non-tender lymphadenopa- thy in young adults without systemic symptoms. Dupilumab is a fully human monoclonal antibody directed against interleukin-4 receptor-α that blocks the synergistic effects of in- terleukin-4 and interleukin-13 on allergic inf lammation. Its well-known adverse events are allergic conjunctivitis, injection site reaction, and dupilumab facial redness. A 32-year-old female with severe atopic dermatitis was treated with dupilumab for 2 months at our clinic. She complained of multiple enlarged palpable lymph nodes on the right side of the neck and inguinal area for 2 months. Laboratory tests showed an increased total eosinophil count and immunoglobulin E level, as well as positive interferon-γ release assays. Radiological examination showed multiple low echoic and heterogeneous well-enhancing lymph nodes in level II, III, IV, and V of the neck. Histological examination revealed caseous necrosis and tuberculoid granuloma. The lymph node enlargements were completely relieved after anti- tuberculosis treatment. The mechanism for the development of tuberculous lymphadenitis in a patient receiving dupilumab is not fully understood yet. In some previous studies, treat- ment with dupilumab suppressed the expression of genes related not only to T helper 2 and eosinophil response but also to proinf lammatory responses. It could not inhibit the intra- cellular growth of Mycobacterium tuberculosis in macrophages, predisposing them to the development of tuberculous infection. To the best of our knowledge, this is the first report on the development of tuberculosis lymphadenitis in a patient treated with dupilumab.
참고문헌 (8)
- Simpson EL, "Two phase 3 trials of dupilumab versus placebo in atopic dermatitis", N Engl J Med, 375, pp.2335~2348 (2016)
- Blauvelt A, "Long-term management of moderate-to-severe atopic dermatitis with dupilumab and concomitant topical corticosteroids(LIBERTY AD CHRONOS) : a 1-year, randomised, doubleblinded, placebo-controlled, phase 3 trial", Lancet, 389, pp.2287~2303 (2017)
- de Bruin-Weller M, "Dupilumab with concomitant topical corticosteroid treatment in adults with atopic dermatitis with an inadequate response or intolerance to ciclosporin A or when this treatment is medically inadvisable : a placebo-controlled, randomized phase III clinical trial(LIBERTY AD CAFÉ)", Br J Dermatol, 178, pp.1083~1101 (2018)
- Halling AS, "Real-world evidence of dupilumab efficacy and risk of adverse events : a systematic review and meta-analysis", J Am Acad Dermatol, 84, pp.139~147 (2021)
- Romero-Adrian TB, "Role of cytokines and other factors involved in the Mycobacterium tuberculosis infection", World J Immunol, 5, pp.16~50 (2015)
- Domingo-Gonzalez R, "Cytokines and chemokines in mycobacterium tuberculosis infection", Microbiol Spectr, 4, pp.10~ (2016)
- Hamilton JD, "Dupilumab improves the molecular signature in skin of patients with moderate-to-severe atopic dermatitis", J Allergy Clin Immunol, 134, pp.1293~1300 (2014)
- Guttman-Yassky E, "Dupilumab progressively improves systemic and cutaneous abnormalities in patients with atopic dermatitis", J Allergy Clin Immunol, 143, pp.155~172 (2019)
